Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 215, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 15, 2000, 8:36 PM CDT for Young County, Texas. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 15, 2000, 8:36 PM CDT (01:36 UTC)
- Expired
- Apr 15, 2000, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Young County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 9:03 PM CDT | Hail 1 | Olney, TX | |
| Apr 15, 9:25 PM CDT | Hail 2 | Newcastle, TX | |
| Apr 15, 9:37 PM CDT | Hail 2.5 | Graham, TX | |
| Apr 15, 9:40 PM CDT | Hail 0.88 | Loving, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 160138 SVRFTW TXC503-160230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 836 PM CDT SAT APR 15 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 19 MILES WEST OF OLNEY...MOVING EAST SOUTHEAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE OLNEY * THE SEVERE THUNDERSTORM WILL BE NEAR... OLNEY AROUND 900 PM CDT DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS SEVERE THUNDERSTORM. LAT...LON 3340 9888 3323 9893 3308 9843 3337 9845
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 7:45 PM CDT, 51 minutes earlier.
Area forecast discussion, Apr 15, 7:45 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT SAT APR 15 2000 WE WILL UPDATE ZONES AND INCREASE RAIN CHANCES NORTHERN AND NORTHWESTERN ZONES...AND POSSIBLY INTO THE CENTRAL ZONES AS WELL. A SQUALL LINE IS FORMING FROM WICHITA FALLS TO SOUTHWEST OF ABILENE. THERE IS SIGNIFICANT SYNOPTIC SCALE FORCING...AND THE LINE SHOULD CONTINUE TO FILL IN AS IT MOVES ACROSS NORTH TEXAS. VERTICAL SHEARS ARE NOT VERY IMPRESSIVE...AND THE LOW-LEVEL MOISTURE IS LIMITED. THE TEMPERATURE/DEW POINT SPREAD (HIGHER CLOUDS BASES... AND MORE EVAPORATIVE COOLING FOR COLD OUTFLOW) AND LACK OF STRONG VERTICAL SHEAR SUGGEST LOW CHANCES FOR SUPERCELL TORNADOES AT THIS TIME. WE WILL MONITOR THIS FOR ANY CHANGES THAT MAY OCCUR IN THE VERTICAL SHEAR PROFILE. WILL END THUNDERSTORMS IN THE WEST SHORTLY AFTER MIDNIGHT...AND BRING THUNDER INTO CENTRAL ZONES BY LATE EVENING. ANOTHER UPDATE IS LKIKELY LATER THIS EVENING AS THE EVENT PROGRESSES. .FTW...NONE. 26
In the hours before
Special weather statement, Apr 15, 3:00 PM CDT, 5 hours 36 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-152300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. THE AREA AFFECTED IS GENERALLY NORTHWEST OF A LINE FROM LAMPASAS TO WACO TO TYLER. THIS AREA INCLUDES PARIS...SHERMAN...GRAHAM...STEPHENVILLE...AND THE DALLAS FORT WORTH AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN WICHITA FALLS AND EASTLAND BY 500 PM. THIS AREA IS IN A BROAD AREA OF MOISTURE AND INSTABILITY AHEAD OF A STRONG UPPER LEVEL SYSTEM THAT WILL MOVE NORTHEAST INTO OKLAHOMA TONIGHT. THESE STORMS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE BY 700 PM. THE SQUALL LINE WILL MOVE EAST AND AFFECT THE REST OF NORTH CENTRAL TEXAS BETWEEN 700 PM AND 1000 PM. ADDITIONAL THUNDERSTORMS...GENERALLY NOT AS STRONG...WILL AFFECT THE REST OF NORTH TEXAS AFTER 1000 PM...INTO THE EARLY MORNING HOURS. THE MAIN THREAT IS EXPECTED TO BE HAIL AND STRONG STRAIGHT LINE WIND. THE WIND PROFILE SUGGESTS THAT THE TORNADO THREAT WILL BE LIMITED TO A FEW SUPERCELLS OVER THE NORTHWEST SECTIONS OF NORTH TEXAS EARLY THIS EVENING...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT AS THE SQUALL LINE SWEEPS EAST TONIGHT. PERSONS INVOLVED WITH OUTDOOR ACTIVITIES SHOULD KEEP IN TOUCH WITH LATEST WEATHER DEVELOPMENTS THIS AFTERNOON...AND BE READY TO MOVE TO A PLACE OF SAFETY WHEN STORMS THREATEN. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION OVER THE WEST AND NORTHWEST SECTIONS OF NORTH TEXAS BEFORE 500 PM...AND OVER THE CENTRAL SECTIONS AFTER 700 PM. OFFICIALS IN SOUTHERN AND EASTERN SECTIONS OF NORTH TEXAS MAY HAVE A FEW MARGINALLY SEVERE STORMS AFFECT THEIR AREAS AFTER 1000 PM. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Apr 15, 7:40 PM CDT, 56 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160330- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT SAT APR 15 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF NORTH TEXAS THROUGH TONIGHT. THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND HAIL. IN ADDITION...HEAVY RAIN IN URBAN AREAS MAY PRODUCE BRIEF FLOODING OF ROADS. THE POTENTIAL FOR TORNADOES IS LOW. EARLY THIS EVENING...A LINE OF THUNDERSTORMS WAS DEVELOPING NEAR THE DRY LINE FROM NEAR WICHITA FALLS TO ABILENE TO SAN ANGELO. THIS LINE WILL REACH A MONTAGUE...EASTLAND LINE BETWEEN 830 AND 10 PM...AND A SHERMAN...FORT WORTH...TEMPLE LINE BETWEEN 1030 PM AND 1 AM. AREAS FARTHER EAST OF INTERSTATE 35 WILL BE AFFECTED DURING THE EARLY MORNING HOURS ON SUNDAY. INITIALLY...THE STRONGEST STORMS WILL REMAIN NORTH OF INTERSTATE 20. HOWEVER...AS THE STORMS APPROACH INTERSTATE 35...THEY WILL INTENSIFY ACROSS THE ENTIRE LINE. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTERS SHOULD BE READY FOR ACTIVATION AS THESE STORMS APPROACH YOUR AREA. && ...FOR OTHER AREAS... FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 9:21 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 54 min |
| Apr 15, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Young | 50 min |
| Apr 15, 9:59 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 61 min |
| Apr 15, 10:11 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 49 min |
| Apr 15, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 62 min |
| Apr 15, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
| Apr 15, 11:16 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 59 min |
| Apr 15, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 65 min |
| Apr 15, 11:45 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 30 min |
| Apr 16, 12:06 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 54 min |
| Apr 16, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 60 min |
| Apr 16, 12:49 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 41 min |
| Apr 16, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 28 min |
| Apr 16, 1:29 AM CDT | Tornado Warning | FWD | Tarrant | 31 min |
| Apr 16, 1:33 AM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.